Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 8, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Feb 22, 2017, 3:38 AM EST. It took effect at Feb 22, 2017, 4:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2017, 3:38 AM EST (08:38 UTC)
- In effect from
- Feb 22, 2017, 4:00 AM EST
- Expired
- Feb 22, 2017, 7:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
139 WHUS72 KMFL 220838 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 338 AM EST WED FEB 22 2017 AMZ650-651-670-671-221645- /O.NEW.KMFL.SC.Y.0008.170222T0900Z-170223T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 338 AM EST WED FEB 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
593 WHUS72 KMFL 221646 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1146 AM EST WED FEB 22 2017 AMZ650-651-670-671-230000- /O.CON.KMFL.SC.Y.0008.000000T0000Z-170223T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 1146 AM EST WED FEB 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 12:44 AM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 22, 12:44 AM EST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Miami FL 1244 AM EST Wed Feb 22 2017 .AVIATION...Low pressure system moves from Gulf into region later this morning. Conditions will initially be VFR, becoming MVFR as steadier rain overspreads the region. Heavier SHRA and embedded TSRA reaching KAPF from Gulf 10Z-12Z, then overspreading area from SW to NE and reaching east coast sites around 16Z. Tempo IFR conditions possible with embedded heavy rain and TSRA. Gusty SE winds 12-18kts for east coast sites through afternoon, becoming some VRB in the evening as surface low crosses region. && .PREV DISCUSSION... /issued 840 PM EST Tue Feb 21 2017/ UPDATE...Isolated showers are starting to show up on the AMX radar this evening over the Atlantic waters. These showers will continue to develop and move northwest towards South Florida tonight. Therefore, the slight chance of showers will remain in the forecast for most of South Florida tonight. The only exception to this is for the west coast metro areas of South Florida where showers will become more scattered in nature late tonight, as the line of showers over the Gulf waters moves east towards South Florida. Rest of the forecast looks good at this time, and no other changes are planned. UPDATE...54/BNB PREV DISCUSSION... /issued 320 PM EST Tue Feb 21 2017/ DISCUSSION...Quiet weather today will being to give way to rain showers overnight tonight. This will be caused by an approaching low pressure system, currently over Alabama, moving east. Both the ECMWF and the GFS have the upper level low digging to the southeast through tomorrow, trying to cutoff from the main flow. They then have the system moving right over South Florida on Thursday. This will continue to spread showers and thunderstorms across South Florida through the evening hours on Wednesday. The initial showers will be caused by some isentropic lift well ahead of the system. Models are showing that a main line of showers, and possibly thunderstorms will enter the area late Wednesday morning, and move across the region, and should be off the Atlantic coast Wednesday evening. While it is a cold front, it does not have the typical cold front signature in the models, as the line is merged with the surface low. However, it is out ahead of the upper level low, indicating that the showers and storms may be somewhat elevated in nature, or just higher ceilings then typical fronts. There is also 500mb vorticity advection associated with the line of showers and storms. The 500mb temps are showing to be around -10.5C to -11C which would help support thunderstorms, along with some possible small hail. So far, SPC only has general thunderstorms, which is reflected in the forecast with a slight chance in the morning, then a chance of thunderstorms in the afternoon across the entire area. The models have the main area of instability pushing off to the east Wednesday night, and only some wrap around shower activity for Thursday and Thursday night. By Friday, the system should be far enough out that quiet weather returns to South Florida. High pressure builds in behind the system, but is centered to the north. It should keep the weather quiet through the weekend. This will also allow an easterly flow to develop once again over the area for the beginning of next week, which may allow for some moisture and isolated coastal showers to begin to affect the Atlantic coast by the middle of next week. temperature wise, the front will not have a significant affect for the surface temperatures, other than the high being about 5 degrees lower Wednesday and Thursday. MARINE...A low pressure system will bring showers and thunderstorms to the South Florida waters for Wednesday and Thursday, with the Atlantic waters possibly seeing some activity Friday as well. However, the wind will be mainly southerly, then northwesterly, and is not forecast to have a significant impact on the wave heights for the South Florida waters. The wind may bring the need for at least a small craft should exercise caution statement for tomorrow, and possible a small craft advisory for portions of the area. The wind will also bring an increased risk of rip currents to the Atlantic coastal areas tomorrow. With high pressure building to the north over the weekend, the wind will pick up out of the east once again for the beginning of the week, which may increase the rick of rip currents for the Atlantic coast once again. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 69 75 60 / 0 20 90 50 Fort Lauderdale 78 69 75 61 / 10 20 90 50 Miami 79 68 74 60 / 10 20 90 50 Naples 80 65 73 60 / 0 50 90 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AVIATION...88/ALM UPDATE...54/BNB DISCUSSION...13 MARINE...13 BEACH FORECAST...13
Hazardous weather outlook, Feb 21, 9:28 AM EST, 18 hours 10 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 928 AM EST Tue Feb 21 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 221200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 928 AM EST Tue Feb 21 2017 ...MODERATE RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a Moderate Risk of rip currents for the Atlantic Beaches today. Thunderstorms: Isolated thunderstorms are possible over the Gulf waters after midnight as a strong cold front and area of low pressure develop and move across the Gulf of Mexico. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY An area of low pressure is expected to develop and move through the eastern Gulf of Mexico late tonight, and across the southern Florida peninsula on Wednesday. There will be a threat for thunderstorms Wednesday into Thursday, with the primary threats being frequent lightning and gusty winds. Increasing winds with this system will also bring hazardous marine conditions along with an increased risk for rip currents Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:16 AM EST | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 13 hr |
| Feb 22, 1:37 PM EST | Areal Flood Advisory | MFL | Broward, Palm Beach | 4 hr |
| Feb 22, 3:07 PM EST | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Feb 22, 3:26 PM EST | Special Marine Warning | MFL | 34 min | |
| Feb 22, 3:47 PM EST | Special Marine Warning | MFL | 43 min | |
| Feb 22, 4:23 PM EST | Special Marine Warning | MFL | 67 min | |
| Feb 22, 4:29 PM EST | Special Marine Warning | MFL | 61 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.